MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G23127
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Description of event: email from customer: (b)(6) declared on order.Customer (b)(6) spoke to the doctor and confirmed the product complaint.When the doctor placed the stent, the hold didn't work.The stent migrated upward.The doctor could not remove it.The stent is still inside the patient "as per cc form": the safety wire was not in place and the stent migrated upward.The doctor could not remove the stent that is still inside the patient outcome: n/a.Patient/event info: notes.What endoscope type and channel size was used? duodénoscope pentax ed34-i10t2/sn: (b)(6).What was the position of the elevator? open.Details of the wire guide used (diameter, type, make)? awg2-35-260.Please advise the anatomical location of the intended target site.Biliary duct.How long was the stent in the patient by the time this complaint occurred? nc.Did the patient require any additional procedures as a result of this event? no.What intervention (if any) was required? no.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled or another day? n/a.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G., kink)? no.What was the length and diameter of the stricture? nc.Where was the stricture located in the body? in biliary duct.Was there resistance felt passing wire guide through stricture? no.Was there resistance felt passing the evolution through stricture? no.Was the stricture dilated before stent placement? no.Was the yellow marker kept in view during deployment? yes.Are images of the device or procedure available? no.What instrument was used for stent repositioning/removal? na.Please confirm if the device will be return for investigation: no.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-4-b device of lot number c2284404 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2284404.A review of the manufacturing records of lot number c2284404 did reveal a discrepancy which was one non-conformance due to the cannula moving after being glued.This would not have contributed to this complaint issue.Historical data review: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: "additional adverse events that can occur in conjunction with biliary stent placement include, but are not limited to: allergic reaction to nickel ¿ bile duct ulceration ¿ death (other than due to normal disease progression) ¿ fever ¿ inflammation ¿ ingrowth due to tumor or excessive hyperplastic tissue ¿ nausea ¿ obstruction of the pancreatic duct ¿ pain/discomfort ¿ perforation ¿ recurrent obstructive jaundice ¿ stent migration ¿ stent misplacement ¿ stent occlusion ¿ trauma to the biliary tract or duodenum ¿ tumor overgrowth ¿ vomiting.¿¿.It should be noted that the instructions for use (ifu0056) lists ¿stent migration / stent misplacement" as a potential adverse event.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to known potential procedural complications or known adverse events associated with the use of this device.Another possible root cause could be attributed to inaccurate measurement of the stricture, inadequate alignment of the stent to the vessel or insignificant obstruction which could have led to this migration.From the description of event the user has confirmed that the safety wire was removed in time and there was no issue with the deployment of the stent.The inability to evaluate the device due to it not being returned for analysis limits the ability to conclusively determine the cause.As per the instructions for use, stent migration is listed as a known potential adverse event following the placement of the device confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: this file captures x 01 case of stent migration.Complaint is confirmed based on customer and/or rep testimony.According to the initial report, the patients experienced stent migration, no additional procedures or intervention were required as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on (b)(6) 2025.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22672756
Report Number3001845648-2025-00368
Device Sequence Number15360173
Product Code FGE
UDI-Device Identifier10827002231273
UDI-Public(01)10827002231273(17)270403(30)1(10)C2284404
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23127
Device Catalogue NumberEVO-10-11-4-B
Device Lot NumberC2284404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/03/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/04/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale